Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Subsymmetric sequences and minimal spaces

Author: Anna Maria Pelczar
Journal: Proc. Amer. Math. Soc. 131 (2003), 765-771
MSC (2000): Primary 46B20; Secondary 46B15
Published electronically: July 2, 2002
MathSciNet review: 1937415
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every Banach space saturated with subsymmetric basic sequences contains a minimal subspace.

References [Enhancements On Off] (What's this?)

  • P. G. Casazza, W. B. Johnson, and L. Tzafriri, On Tsirelson’s space, Israel J. Math. 47 (1984), no. 2-3, 81–98. MR 738160, DOI
  • P. G. Casazza and E. Odell, Tsirelson’s space and minimal subspaces, Texas Functional Analysis Seminar 1982/3, Longhorn Notes, University of Texas, pp. 61–72.
  • W. T. Gowers, A new dichotomy for Banach spaces, Geom. Funct. Anal. 6 (1996), no. 6, 1083–1093. MR 1421876, DOI
  • W. T. Gowers, Infinite Ramsey theorem and some Banach-space dichotomies, preprint.
  • W. T. Gowers and B. Maurey, The unconditional basic sequence problem, J. Amer. Math. Soc. 6 (1993), no. 4, 851–874. MR 1201238, DOI
  • K. Kuratowski and A. Mostowski, Teoria mnogości, Monografie Matematyczne 27, Warszawa, 1978.
  • Joram Lindenstrauss and Lior Tzafriri, Classical Banach spaces. I, Springer-Verlag, Berlin-New York, 1977. Sequence spaces; Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 92. MR 0500056
  • Bernard Maurey, A note on Gowers’ dichotomy theorem, Convex geometric analysis (Berkeley, CA, 1996) Math. Sci. Res. Inst. Publ., vol. 34, Cambridge Univ. Press, Cambridge, 1999, pp. 149–157. MR 1665587
  • A. M. Pelczar, On Gowers’ dichotomy, to be published in Recent Progress in Functional Analysis (K.D. Bierstedt, J. Bonet, M. Maestre, J. Schmets, eds.) Proceedings of Functional Analysis Valencia 2000, North-Holland Math. Studies.
  • Haskell P. Rosenthal, A characterization of Banach spaces containing $l^{1}$, Proc. Nat. Acad. Sci. U.S.A. 71 (1974), 2411–2413. MR 358307, DOI
  • Th. Schlumprecht, A complementably minimal Banach space not containing $c_{0}$ or $\ell _{p}$, Seminar Notes in Functional Analysis and PDE’s, LSU, 1991-92, pp. 169–181.
  • E. Tutaj, O pewnych warunkach wystarczaja̧cych do istnienia w przestrzeni Banacha cia̧gu bazowego bezwarunkowego (On some conditions sufficient for the existence of an unconditional basic sequence in a Banach space), Ph.D. Thesis, Uniwersytet Jagielloński, Kraków, 1974.
  • Edward Tutaj, On Schauder bases which are unconditional like, Bull. Polish Acad. Sci. Math. 33 (1985), no. 3-4, 137–146 (English, with Russian summary). MR 805027
  • P. Zbierski, lecture, Uniwersytet Warszawski, 1999.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B20, 46B15

Retrieve articles in all journals with MSC (2000): 46B20, 46B15

Additional Information

Anna Maria Pelczar
Affiliation: Institute of Mathematics, Jagiellonian University, Reymonta 4, 30-059 Kraków, Poland

Received by editor(s): July 10, 2001
Received by editor(s) in revised form: October 9, 2001
Published electronically: July 2, 2002
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2002 American Mathematical Society